Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 931587, 16 pages
http://dx.doi.org/10.1155/2012/931587
Research Article

Closed-Form Solutions for a Nonlinear Partial Differential Equation Arising in the Study of a Fourth Grade Fluid Model

Centre for Differential Equations, Continuum Mechanics and Applications, School of Computational and Applied Mathematics, University of the Witwatersrand, Wits 2050, South Africa

Received 27 July 2012; Accepted 10 September 2012

Academic Editor: Mehmet Pakdemirli

Copyright © 2012 Taha Aziz and F. M. Mahomed. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. Tan and T. Masuoka, “Stokes' first problem for an Oldroyd-B fluid in a porous half space,” Physics of Fluids, vol. 17, no. 2, Article ID 023101, 7 pages, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. C. Fetecau, S. C. Prasad, and K. R. Rajagopal, “A note on the flow induced by a constantly accelerating plate in an Oldroyd-B fluid,” Applied Mathematical Modelling, vol. 31, no. 4, pp. 647–654, 2007. View at Publisher · View at Google Scholar · View at Scopus
  3. T. Hayat, R. J. Moitsheki, and S. Abelman, “Stokes' first problem for Sisko fluid over a porous wall,” Applied Mathematics and Computation, vol. 217, no. 2, pp. 622–628, 2010. View at Publisher · View at Google Scholar
  4. M. Molati, T. Hayat, and F. Mahomed, “Rayleigh problem for a MHD Sisko fluid,” Nonlinear Analysis: Real World Applications, vol. 10, no. 6, pp. 3428–3434, 2009. View at Publisher · View at Google Scholar
  5. P. D. Ariel, “Flow of a third grade fluid through a porous flat channel,” International Journal of Engineering Science, vol. 41, no. 11, pp. 1267–1285, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. Y. Aksoy and M. Pakdemirli, “Approximate analytical solutions for flow of a third-grade fluid through a parallel-plate channel filled with a porous medium,” Transport in Porous Media, vol. 83, no. 2, pp. 375–395, 2010. View at Publisher · View at Google Scholar
  7. F. T. Akyildiz, H. Bellout, and K. Vajravelu, “Exact solutions of nonlinear differential equations arising in third grade fluid flows,” International Journal of Non-Linear Mechanics, vol. 39, no. 10, pp. 1571–1578, 2004. View at Publisher · View at Google Scholar
  8. M. B. Akgül and M. Pakdemirli, “Analytical and numerical solutions of electro-osmotically driven flow of a third grade fluid between micro-parallel plates,” International Journal of Non-Linear Mechanics, vol. 43, no. 9, pp. 985–992, 2008. View at Publisher · View at Google Scholar · View at Scopus
  9. G. Saccomandi, “Group properties and invariant solutions of plane micropolar flows,” International Journal of Engineering Science, vol. 29, no. 5, pp. 645–648, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. A. Aziz and T. Aziz, “MHD flow of a third grade fluid in a porous half space with plate suction or injection: an analytical approach,” Applied Mathematics and Computation, vol. 218, no. 21, pp. 10443–10453, 2012. View at Publisher · View at Google Scholar
  11. T. Aziz, F. M. Mahomed, and A. Aziz, “Group invariant solutions for the unsteady MHD flow of a third grade fluid in a porous medium,” International Journal of Non-Linear Mechanics, vol. 47, no. 7, pp. 792–798, 2012. View at Publisher · View at Google Scholar · View at Scopus
  12. T. Hayat, H. Mambili-Mamboundou, C. M. Khalique, and F. M. Mahomed, “Effect of magnetic field on the flow of a fourth order fluid,” Nonlinear Analysis: Real World Applications, vol. 10, no. 6, pp. 3413–3419, 2009. View at Publisher · View at Google Scholar
  13. T. Hayat, A. H. Kara, and E. Momoniat, “The unsteady flow of a fourth-grade fluid past a porous plate,” Mathematical and Computer Modelling, vol. 41, no. 11-12, pp. 1347–1353, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. W. R. Schowalter, Mechanics of Non-Newtonian Fluids, Pergamon, New York, NY, USA, 1978.
  15. Y. Wang and W. Wu, “Unsteady flow of a fourth-grade fluid due to an oscillating plate,” International Journal of Non-Linear Mechanics, vol. 42, no. 3, pp. 432–441, 2007. View at Publisher · View at Google Scholar · View at Scopus
  16. A. M. Siddiqui, R. Mahmood, and Q. K. Ghori, “Homotopy perturbation method for thin film flow of a fourth grade fluid down a vertical cylinder,” Physics Letters, Section A, vol. 352, no. 4-5, pp. 404–410, 2006. View at Publisher · View at Google Scholar · View at Scopus
  17. M. Sajid, T. Hayat, and S. Asghar, “On the analytic solution of the steady flow of a fourth grade fluid,” Physics Letters, Section A, vol. 355, no. 1, pp. 18–26, 2006. View at Publisher · View at Google Scholar · View at Scopus
  18. T. Hayat, M. Sajid, and M. Ayub, “On explicit analytic solution for MHD pipe flow of a fourth grade fluid,” Communications in Nonlinear Science and Numerical Simulation, vol. 13, no. 4, pp. 745–751, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. S. Nadeem, T. Hayat, S. Abbasbandy, and M. Ali, “Effects of partial slip on a fourth-grade fluid with variable viscosity: an analytic solution,” Nonlinear Analysis: Real World Applications, vol. 11, no. 2, pp. 856–868, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. T. Hayat and S. Noreen, “Peristaltic transport of fourth grade fluid with heat transfer and induced magnetic field,” C. R. Mecanique, vol. 338, no. 9, pp. 518–528, 2010. View at Publisher · View at Google Scholar · View at Scopus
  21. V. Marinca, N. Herişanu, C. Bota, and B. Marinca, “An optimal homotopy asymptotic method applied to the steady flow of a fourth-grade fluid past a porous plate,” Applied Mathematics Letters, vol. 22, no. 2, pp. 245–251, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. L. V. Ovsiannikov, Group Analysis of Differential Equations, Academic Press, New York, NY, USA, 1982.
  23. P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1986. View at Publisher · View at Google Scholar
  24. C. Wafo Soh, “Invariant solutions of the unidirectional flow of an electrically charged power-law non-Newtonian fluid over a flat plate in presence of a transverse magnetic field,” Communications in Nonlinear Science and Numerical Simulation, vol. 10, no. 5, pp. 537–548, 2005. View at Publisher · View at Google Scholar
  25. P. Y. Picard, “Some exact solutions of the ideal MHD equations through symmetry reduction method,” Journal of Mathematical Analysis and Applications, vol. 337, no. 1, pp. 360–385, 2008. View at Publisher · View at Google Scholar
  26. M. Pakdemirli, M. Yürüsoy, and A. Küçükbursa, “Symmetry groups of boundary layer equations of a class of non-Newtonian fluids,” International Journal of Non-Linear Mechanics, vol. 31, no. 3, pp. 267–276, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. M. Yürüsoy, “Similarity solutions for creeping flow and heat transfer in second grade fluids,” International Journal of Non-Linear Mechanics, vol. 39, no. 4, pp. 665–672, 2004. View at Publisher · View at Google Scholar
  28. M. Yürüsoy, “Unsteady boundary layer flow of power-law fluid on stretching sheet surface,” International Journal of Engineering Science, vol. 44, no. 5-6, pp. 325–332, 2006. View at Publisher · View at Google Scholar · View at Scopus
  29. G. W. Bluman and J. D. Cole, “The general similarity solution of the heat equation,” vol. 18, pp. 1025–1042, 1969. View at Google Scholar
  30. D. J. Arrigo and J. M. Hill, “Nonclassical symmetries for nonlinear diffusion and absorption,” Studies in Applied Mathematics, vol. 94, no. 1, pp. 21–39, 1995. View at Google Scholar · View at Zentralblatt MATH
  31. S. Spichak and V. Stognii, “Conditional symmetry and exact solutions of the Kramers equation,” in Symmetry in Nonlinear Mathematical Physics, vol. 1-2, pp. 450–454, National Academy of Sciences of Ukraine. Institute of Mathematics, Kiev, Ukraine, 1997. View at Google Scholar · View at Zentralblatt MATH
  32. A. F. Barannyk and Yu. D. Moskalenko, “Conditional symmetry and exact solutions of the multidimensional nonlinear d'Alembert equation,” Journal of Nonlinear Mathematical Physics, vol. 3, no. 3-4, pp. 336–340, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH